MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8833H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported it was reported that a patient underwent an open right lower lobectomy for stage a of primary lung cancer on an unknown date and suture was used for an air leak from the defective part of interlobar pleura where was exfoliated to adhesion with the lower lung.The postoperative course was uneventful.The patient was then not free of an abnormal finding by the chest x-ray examination on the 6th day after surgery, the day of discharge.However, 11 days after the operation, the patient experienced dyspnea and was taken to the emergency room, and his systolic blood pressure was 73 mmhg, and his heart rate was 68 beats/min at that time.An emergency thoracotomy was performed because it a hemothorax was confirmed by the chest x-ray examination and the doctor diagnosed postoperative bleeding.A blood clot was found in the pleural cavity, and when the blood clot was removed, it was recognized that an arterial bleeding occurred from the pinhole of the parietal pleura.The pinhole was sutured and treated with fibrin glue.After the bleeding stopped, it was found that a stump of suture used in the first operation was protruding from the lung, and the doctor had considered that a stump of the suture damaged to the pleura and artery when the lung swelled.No other areas of bleeding were found, and the patient was discharged 10 days after the second operation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please explain the comment that the patient ¿was not free of an abnormal finding by the chest x-ray examination on the 6th day of surgery¿.What were the abnormal findings of the chest x-ray? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? did the suturing technique contribute to the post-op pinhole in the parietal pleura? please describe.What is the patient's current status? lot number? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure¿75 years old, male date of index surgical procedure?¿unk what was the initial approach for the index surgical procedure? (open, laparoscopic or other)?¿open on what tissue was the suture used?¿interlobar pleura what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿not reported how was the suture placed (interrupted or continuous)?¿unk how was the suture originally tied (multiple knots, square knot, etc.)?¿unk please explain the comment that the patient ¿was not free of an abnormal finding by the chest x-ray examination on the 6th day of surgery¿.What were the abnormal findings of the chest x-ray? ¿it was mis-translation.According to x-ray examination on the 6th day of surgery, there was no abnormal finding.What was the source and triggering event of bleeding?¿artery what was the volume of blood loss?¿massive bleeding from artery, clot and blood collected from the thoracic cavity was about 2,000g how was the bleeding treated? suture and fibrin-sealant please describe any medical/surgical intervention required for this suture event including dates and results.¿maybe trimmed did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿suture tip from the initial surgery protruding from the lung what symptoms did the patient experience following the index surgical procedure? onset date?¿dyspnea other relevant patient history/concomitant medications?¿no what is the physician¿s opinion as to the etiology of or contributing factors to this event?¿bleeding in the present case was caused by polypropylene suture tip which was in contact with an intercostal artery did the suturing technique contribute to the post-op pinhole in the parietal pleura? please describe.¿yes what is the patient's current status?¿recovered and discharged lot number?=>unk surgeon¿s name?¿unk.

Brand Name
PROLENE SUTURE 30"(75CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19476726
Report Number2210968-2024-05896
Device Sequence Number11757819
Product Code GAW
UDI-Device Identifier10705031021037
UDI-Public10705031021037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8833H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale